Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 9:13 AM CDT for McDonough County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 9:13 AM CDT (14:13 UTC)
- Expired
- Jun 22, 2007, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 10:28 AM CDT | FLASH FLOOD | N Colchester, IL | MANY COUNTY ROADS IN THE NORTHERN PART OF THE COUNTY HAVE TO 4 TO 6 INCHES OF WATER ON THE ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 221415 FFWDVN ILC109-221800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 913 AM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE * FLASH FLOOD WARNING FOR... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS... THIS INCLUDES THE CITY OF MACOMB... * UNTIL 100 PM CDT * AT 910 AM CDT...EMERGENCY MANAGEMENT CONTINUED TO REPORTED FLASH FLOODING OVER THE WARNED AREA. MANY ROADS CONTINUE TO BE COVERED WITH WATER. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCIOTA... GOOD HOPE AND BLANDINSVILLE THE RAIN HAS LET UP CONSIDERABLY ACROSS THE AREA. HOWEVER...MORE STORMS ARE EXPECTED THROUGH THE MORNING WITH ADDITIONAL ADDITIONAL RAINFALL OF ONE HALF INCH POSSIBLE. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. LAT...LON 4033 9091 4046 9057 4061 9071 4060 9091 $$ 08
1 follow-up statement
000 WGUS73 KDVN 221757 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1257 PM CDT FRI JUN 22 2007 ILC109-221807- MCDONOUGH IL- 1257 PM CDT FRI JUN 22 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR MCDONOUGH COUNTY... RAINFALL HAS COME TO AN END THIS MORNING IN THE AREA...AND LOCALIZED FLOODING SHOULD RECEDE THROUGH THE DAY. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION TODAY AS HIGH WATER MAY REMAIN IN LOW-LYING FLOOD-PRONE AREAS. LAT...LON 4033 9091 4046 9057 4061 9071 4060 9091 $$ MAYES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:50 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 22, 4:50 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT FRI JUN 22 2007 .UPDATE... UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW RE-EVALUATE. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 532 AM CDT FRI JUN 22 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 532 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND 50 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE WEATHER. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 22, 8:27 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
06/22/2007 M0.96 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL. STILL RAINING.
&&
MIKEZLocal storm report, Jun 22, 8:30 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN N BLUE GRASS 41.50N 90.77W
06/22/2007 E1.60 INCH SCOTT IA TRAINED SPOTTER
OVERNIGHT TOTAL.
&&
MIKEZLocal storm report, Jun 22, 8:48 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 1 W BIGGSVILLE 40.85N 90.88W
06/22/2007 M5.00 INCH HENDERSON IL LAW ENFORCEMENT
AT HEND-CO-HILLS COUNTRY CLUB 0.5 MILES WEST OF
BIGGSVILLE. STORM TOTAL AS OF 6 AM. DELAYED REPORT.
0830 AM FLASH FLOOD STRONGHURST 40.75N 90.90W
06/22/2007 HENDERSON IL LAW ENFORCEMENT
WATER 1.5 FEET DEEP AT THE VIADUCT IN STRONGHURST.
&&Local storm report, Jun 22, 8:52 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM HEAVY RAIN 3 SSE DALLAS CITY 40.59N 91.14W
06/22/2007 M1.39 INCH HANCOCK IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0640 AM HEAVY RAIN 3 E MORRISON 42.34N 92.61W
06/22/2007 M0.94 INCH GRUNDY IA TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0650 AM HEAVY RAIN 1 W GERMAN VALLEY 42.22N 89.50W
06/22/2007 M1.00 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 1 N MOLINE 41.50N 90.49W
06/22/2007 M0.81 INCH ROCK ISLAND IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 3 E PROPHETSTOWN 41.67N 89.88W
06/22/2007 M1.20 INCH WHITESIDE IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
06/22/2007 M0.88 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 3 NW FREEPORT 42.32N 89.68W
06/22/2007 M0.50 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 3 NW ORANGEVILLE 42.50N 89.69W
06/22/2007 M0.55 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
0700 AM HEAVY RAIN 3 WSW CHADWICK 42.00N 89.94W
06/22/2007 M0.97 INCH CARROLL IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL
0830 AM HEAVY RAIN 4 NW ORION 41.39N 90.43W
06/22/2007 M0.89 INCH HENRY IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
&&
MAYESLocal storm report, Jun 22, 8:56 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD WAPELLO 41.18N 91.19W
06/22/2007 LOUISA IA TRAINED SPOTTER
WATER ACROSS U.S. 61. DELAYED REPORT.
0849 AM HEAVY RAIN WAPELLO 41.18N 91.19W
06/22/2007 M4.20 INCH LOUISA IA TRAINED SPOTTER
STORM TOTAL SINCE 7 PM LAST EVENING.
&&Local storm report, Jun 22, 9:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 AM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN WAPELLO 41.18N 91.19W
06/22/2007 M4.08 INCH LOUISA IA CO-OP OBSERVER
STORM TOTAL FOR THE PAST 24 HOURS.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 34 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 23 min |
| Jun 21, 8:30 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
| Jun 21, 8:41 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 35 min |
| Jun 21, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 35 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Henderson | 60 min |
| Jun 22, 4:02 AM CDT | Flash Flood Warning | DVN | McDonough | 6 hr |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Mercer, Warren | 7 hr |
| Jun 22, 5:56 AM CDT | Flash Flood Warning | DVN | Hancock | 6 hr |
| Jun 22, 6:52 AM CDT | Flash Flood Warning | DVN | Henderson | 6 hr |
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 24 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough | 9 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.